Article

Isolated sinus tachycardia following reinitiation of risperidone in a patient with suspected autonomic hypersensitivity

Melanie J Grubisha1★, Jessica L Brennan1, Antoine Douaihy1★ Corresponding author

  1. 1Department of Psychiatry, Western Psychiatric Institute and Clinic, Pittsburgh, Pennsylvania, United States.

CORRESPONDENCE

Melanie J Grubisha

Department of Psychiatry, Western Psychiatric Institute and Clinic, Pittsburgh, Pennsylvania, United States.

Received: 24-01-2014; Revised: 02-05-2014; Accepted: 28-06-2014.

Volume 6, Issue 1 · pp. 42–44 · PUBLISHED 2015 · DOI: 10.4103/0976-500X.149147

View on JPP original site ↗

ABSTRACT

The second generation antipsychotic risperidone is generally considered to have low cardiac adverse events, with an increased risk of ventricular arrhythmias being reported only rarely in literature. We report here the case of a patient with a significant history of alcohol dependence, yet with no previous cardiac history, who had previously tolerated risperidone well, but had experienced isolated sinus tachycardia in the post detox period, following the reinitiation of risperidone therapy. The Naranjo Adverse Drug Reaction (ADR) probability scale rating for this being a medication adverse event (AE) was 4, thus indicating that this patient’s AE was associated with risperidone therapy. This case report will contribute to the limited evidence of adverse cardiac events associated with risperidone therapy, with particular emphasis on the susceptibility of patients in a state of autonomic hypersensitivity.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Grubisha, M. J., Brennan, J. L., & Douaihy, A. (2015). Isolated sinus tachycardia following reinitiation of risperidone in a patient with suspected autonomic hypersensitivity. Journal of Pharmacology and Pharmacotherapeutics, 6(1), 42–44. https://doi.org/10.4103/0976-500X.149147